Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Morse inequalities for a dynamical system


Author: Stephen Smale
Journal: Bull. Amer. Math. Soc. 66 (1960), 43-49
DOI: https://doi.org/10.1090/S0002-9904-1960-10386-2
MathSciNet review: 0117745
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. A. A. Andronov and L. S. Pontrjagin, Systèmes grossiers, Dokl. Akad. Nauk vol. 14 (1937) pp. 247-250.
  • 2. E. A. Coddington and N. Levinson, Theory of ordinary differential equations, New York, McGraw-Hill, 1955. MR 69338
  • 3. H. De Baggis, Dynamical systems with stable structure, Contributions to the Theory of Nonlinear Oscillations, Princeton University Press, vol. 2, 1952, pp. 37-59 (Annals of Mathematics Studies, no. 29). MR 51991
  • 4. L. E. Èl'sgol'c, An estimate for the number of singular points of a dynamical system defined on a manifold, Amer. Math. Soc. Translations, no. 68, 1952. Translated from Mat. Sb. (N.S.) vol. 26 (68) (1950) pp. 215-223. MR 34969
  • 5. R. K. Lashof and S. Smale, Self-intersections of immersed manifolds, J. Math. Mech. vol. 8 (1959) pp. 143-158. MR 101522
  • 6. S. Lefschetz, Differential equations: geometric theory, New York, Interscience Publishers, 1957. MR 94488
  • 7. Daniel C. Lewis Jr., Invariant Manifolds Near an Invariant Point of Unstable Type, Amer. J. Math. 60 (1938), no. 3, 577–587. MR 1507339, https://doi.org/10.2307/2371599
  • 8. Marston Morse, The calculus of variations in the large, American Mathematical Society Colloquium Publications, vol. 18, American Mathematical Society, Providence, RI, 1996. Reprint of the 1932 original. MR 1451874
  • 9. M. Peixoto, On structural stability, Ann. of Math. vol. 69 (1959) pp. 199-222. MR 101951
  • 10. E. Pitcher, Inequalities of critical point theory, Bull. Amer. Math. Soc. vol. 64 (1958) pp. 1-30. MR 96153
  • 11. G. Reeb, Sur certaines propriétés topologiques des trajectoires des systèmes dynamiques, Acad. Roy. Belg. Cl. Sci. Mém. Coll. in 8° 27 no. 9 (1952). MR 58202
  • 12. S. Smale, On structural stability, to appear.
  • 13. S. Sternberg, Local contractions and a theorem of Poincaré, Amer. J. Math, vol. 79 (1957) pp. 809-724. MR 96853
  • 14. R. Thom, Sur une partition en cellules associée à une fonction sur une variété, C. R. Acad. Sci. Paris vol. 228 (1949) pp. 973-975. MR 29160


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1960-10386-2

American Mathematical Society